Hail, Johnson
- When
- April 10, 12:15 PM CST
- Where
- Johnson County, De Soto
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.983, -94.967
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 10, 12:05 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT TUE APR 10 2001 ON-GOING SEVERE WEATHER AND THUNDERSTORM CHANCES THROUGH WEDNESDAY THE MAIN FORECAST CHALLENGES. SURFACE LOW DEEPENING OVER EASTERN COLORADO EARLY THIS AFTERNOON...PRODUCING STRONG SOUTHERLY FLOW...OVERRUNNING WARM FRONT DRAPED ACROSS KANSAS AND MISSOURI. AS A RESULT...WIDESPREAD CONVECTION HAS DEVELOPED ACROSS CENTRAL KANSAS...INTO WESTERN MISSOURI. WARM FRONT FORECAST TO LIFT SLOWLY NORTH THIS AFTERNOON AND EVENING...KEEPING THREAT FOR THUNDERSTORM ACTIVITY OVER CWA INTO THE OVERNIGHT. CURRENT THINKING IS THAT WE SHOULD SEE ADDITIONAL DEVELOPMENT OVER WESTERN AND SOUTHWEST KANSAS AS INTENSE SURFACE LOW BEGINS TO PULL OUT OF THE HIGH PLAINS...WHICH SHOULD FORCE WARM FRONT NORTH. AS A RESULT...AM EXPECTING A BIT OF A BREAK IN THE CONVECTION IN AREAS SOUTH OF THE WARM FRONT THIS EVENING...WITH MORE PRECIPITATION DEVELOPING TOWARDS MIDNIGHT. SEVERE THREAT CONTINUES THROUGH THE OVERNIGHT. WILL LIKELY CONSIDER A FLASH FLOOD WATCH FOR AT LEAST THE WESTERN PART OF CWA. MODELS CONTINUE TO SURGE DRY LINE THROUGH WESTERN PORTION OF CWA BY 18Z...WHICH SHOULD EFFECTIVELY PUT AN END TO THE PRECIPITATION OVER WESTERN MISSOURI AND EASTERN KANSAS. AM A BIT CONCERNED ABOUT THE EASTERN PART OF FORECAST AREA...AS IT APPEARS THAT DRY LINE WILL BE MOVING THROUGH THIS REGION DURING THE PEAK HEATING OF THE DAY. SPC MODERATE RISK IN DAY2 LOOKS GOOD OVER CWA. INTENSE SURFACE LOW PULLS INTO THE NORTHERN PLAINS WEDNESDAY AND WEDNESDAY NIGHT. MODELS FORECASTING VERY STRONG GRADIENT WINDS ACROSS CWA WEDNESDAY INTO WEDNESDAY NIGHT. WILL HOLD OFF ON WIND ADVISORY AT THIS TIME AND LET MIDNIGHT SHIFT SEE HOW SYSTEM EVOLVES. WITH THE EXCEPTION OF THE CHANCE FOR RAIN ON FRIDAY...EXTENDED LOOKS COOLER AND DRIER. .EAX... KS...NONE MO...NONE MJM
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1201 PM CDT TUE APR 10 2001 ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON THROUGH WEDNESDAY... FORECAST: SEVERE THUNDERSTORMS ARE LIKELY ACROSS EASTERN KANSAS AND THE NORTHERN HALF OF MISSOURI THIS AFTERNOON INTO THE DAY ON WEDNESDAY. THE MAIN THREATS FROM THE STORMS THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. LATER TONIGHT...ANOTHER ROUND OF STORMS IS EXPECTED...AND SEVERE WEATHER IS AGAIN POSSIBLE. ANY OF THE STRONGER STORMS THROUGH TOMORROW WILL PRODUCE TORRENTIAL RAINFALL AS WELL. SOME HEAVY RAINFALL TOTALS ARE POSSIBLE...WHICH COULD RESULT IN SOME FLOODING. SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THE DAY ON WEDNESDAY. DISCUSSION: A WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA TODAY. THIS FRONT WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE THUNDERSTORMS THIS AFTERNOON A STRONG UPPER LEVEL STORM WILL APPROACH TONIGHT...WHICH SHOULD GENERATE ADDITIONAL THUNDERSTORMS. THE ATMOSPHERE WILL BE UNSTABLE AND WILL HAVE SOME WIND SHEAR PRESENT...SO SOME OF THE STORMS MAY BECOME SEVERE. OUTLOOK: THE UPPER LEVEL STORM WILL MOVE THROUGH ON WEDNESDAY ALONG WITH A DRY LINE. ANOTHER ROUND OF POTENTIALLY SEVERE STORMS IS ANTICIPATED FOR WEDNESDAY...FOLLOWED BY VERY GUSTY SOUTH WINDS WEDNESDAY AFTERNOON AND EVENING. MJM FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 AM 7 S HIGGINSVILLE MO 65 MPH TSTM GUST AND
04/10/01 LAFAYETTE 0.75 INCH HAIL
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1216 AM MAYVIEW MO .88 INCH HAIL
04/10/01 LAFAYETTE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 PM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 AM MARSHALL MO .75 INCH HAIL
04/10/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Pleasant Hill radar (KEAX), 64 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
10 hail. Local standard time, as filed.
Law enforcement reported wind gusts to 70 mph with one inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242992, 5243086, 5243088, 5242993, 5243087, 5243081, 5243082, 5243083, 5243084, 5243085.